Alert archive / Tennessee / Wind Advisories in 2018

Wind Advisory 6, NWS Morristown, TN

February 11, 2018Blount County, Cocke County, Sevier County, Tennessee

NWS Morristown, TN issued this wind advisory at Feb 11, 2018, 3:38 AM EST for Blount County, Cocke County, Sevier County, Tennessee. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2018, 3:38 AM EST (08:38 UTC)
Expired
Feb 11, 2018, 3:00 PM EST
In force
11 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Cocke County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.6 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
441 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WWUS74 KMRX 110838
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
338 AM EST Sun Feb 11 2018

...Windy Conditions across the Mountains through early
Afternoon...

.A storm system moving across the Tennessee Valley and southern
Appalachians is producing strong southerly winds aloft. This winds
will produce windy conditions across the higher elevations, such
as the Smoky Mountains, through early afternoon.


TNZ041-072-074-111645-
/O.NEW.KMRX.WI.Y.0006.180211T0838Z-180211T2000Z/
Cocke Smoky Mountains-Blount Smoky Mountains-
Sevier Smoky Mountains-
Including the cities of Cosby, Cades Cove, and Gatlinburg
338 AM EST Sun Feb 11 2018

...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

The National Weather Service in Morristown has issued a Wind
Advisory, which is in effect until 3 PM EST this afternoon. 

* EVENT...Southerly winds between 15 and 30 mph with gusts up to
  50 mph across the highest terrain.

* TIMING...Through early this afternoon.

* IMPACTS...These winds may down trees or tree limbs...as well as
  power lines. Loose outdoor objects should be secured. If
  traveling across the higher elevations, such as highway 441, be
  prepared for sudden strong cross-winds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 26 to 39 mph and/or gusts of
40 to 57 mph are expected or occurring. Winds this strong can
make driving difficult...especially for high profile vehicles.
Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 11, 12:40 AM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 11, 12:40 AM EST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1240 AM EST Sun Feb 11 2018

.AVIATION...IFR/MVFR conditions across the TAF sites early this
morning due to visibility and ceilings (CHA/TYS). Periods of
moderate to locally heavy rain will continue today as influx of Gulf
moisture into the southern Appalachians keep convection going.

Flight conditions will improve in the morning/afternoon hours due to
mixing allowing ceioings to lift. However, showers and thunderstorms
will continue. Due to plenty of boundary layer moisture remaining,
flight condtions will deteoriate again Sunday night.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Sunday evening for Cherokee-Clay.

TN...Flood Watch through Sunday evening for Anderson-Bledsoe-Blount
     Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
     Morgan-NW Blount-North Sevier-Northwest Carter-Northwest
     Cocke-Northwest Greene-Northwest Monroe-Rhea-Roane-Scott TN-
     Sequatchie-Sevier Smoky Mountains-Southeast Carter-
     Southeast Greene-Southeast Monroe-Sullivan-Unicoi-Union-
     Washington TN-West Polk.

VA...Flood Watch through Sunday evening for Lee-Russell-Scott-
     Washington-Wise.

&&

In the hours before

Local storm report, Feb 10, 10:39 PM EST, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1039 PM EST SAT FEB 10 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLOOD            WISE                    36.98N 82.58W
02/10/2018                   WISE               VA   911 CALL CENTER

            WATER RESCUE IN POWELL VALLEY SECTION OF WISE COUNTY.

            SUBJECT ATTEMPTED TO DRIVE THROUGH A FLOODED ROADWAY AND
            THE WATER PUSHED THE VEHICLE INTO THE RIVER. NO INJURIES.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 8:41 PM ESTRiver Flood WarningMRXHancock36 hr
Feb 10, 8:41 PM ESTRiver Flood WarningMRXClaiborne, Hancock70 hr
Feb 10, 8:41 PM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie53 hr
Feb 10, 9:41 PM ESTAreal Flood AdvisoryMRXAnderson, Blount, Campbell, Claiborne, Hancock, Knox and 6 more4 hr
Feb 10, 10:03 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more10 hr
Feb 10, 10:12 PM ESTAreal Flood WarningMRXRhea3 hr
Feb 10, 10:20 PM ESTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more4 hr
Feb 10, 10:52 PM ESTAreal Flood WarningMRXAnderson, Bledsoe, Campbell, Claiborne, Hancock, Morgan and 3 more12 hr
Feb 11, 1:31 AM ESTAreal Flood WarningMRXRhea6 hr
Feb 11, 1:47 AM ESTAreal Flood AdvisoryMRXBlount, Knox, Sevier3 hr
Feb 11, 2:17 AM ESTAreal Flood AdvisoryMRXCarter, Cocke, Greene, Johnson, Sullivan, Unicoi and 1 more3 hr
Feb 11, 4:38 AM ESTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Sevier5 hr
Feb 11, 5:26 AM ESTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more3 hr
Feb 11, 8:30 AM ESTAreal Flood AdvisoryMRXCarter, Cocke, Grainger, Greene, Hamblen, Hawkins and 5 more4 hr
Feb 11, 9:18 AM ESTAreal Flood AdvisoryMRXBlount, Knox, Loudon, Sevier3 hr
Feb 11, 10:18 AM ESTRiver Flood WarningMRXHawkins, Sullivan36 hr
Feb 11, 10:18 AM ESTRiver Flood WarningMRXCocke26 hr
Feb 11, 10:47 AM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Hancock, Roane, Union3 hr
Feb 11, 10:52 AM ESTAreal Flood AdvisoryMRXBledsoe, Morgan, Scott3 hr
Feb 11, 12:28 PM ESTAreal Flood AdvisoryMRXCocke, Sevier3 hr
Feb 11, 12:33 PM ESTAreal Flood AdvisoryMRXGrainger, Greene, Hamblen, Hawkins, Sullivan6 hr
Feb 11, 1:50 PM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Hancock, Roane, Union6 hr
Feb 11, 1:53 PM ESTAreal Flood AdvisoryMRXBledsoe, Morgan, Scott4 hr

Nearby

Wind Advisories in Tennessee, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.